Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 20, 2021Glynn County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 20, 2021, 2:31 PM EDT for Glynn County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 2:31 PM EDT (18:31 UTC)
Expired
Jul 20, 2021, 3:15 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 102 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1050 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1050 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

260 
WWUS82 KJAX 201831
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
231 PM EDT Tue Jul 20 2021
 
GAZ136-152>154-165-201915-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Brantley GA-
Wayne GA-
231 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMDEN...
NORTHWESTERN GLYNN...NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE
COUNTIES UNTIL 315 PM EDT...

* At 230 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Waynesville, or 11 miles east
  of Nahunta, moving northeast at 20 mph.

* Wind gusts up to 50 mph and funnel clouds possible with this storm.

* Locations impacted include...
  Everett, Waynesville, Thalmann, Atkinson, Boys Estate and Mount
  Pleasant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3109 8178 3116 8193 3157 8170 3155 8169
      3154 8167 3153 8167 3153 8165 3151 8166
      3149 8164 3148 8162 3147 8161 3145 8163
      3140 8158 3138 8155 3138 8154 3136 8152
      3133 8145 3133 8144 3132 8143
TIME...MOT...LOC 1830Z 213DEG 18KT 3122 8178 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:21 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 20, 1:21 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
121 PM EDT Tue Jul 20 2021

.AVIATION...
[Through 18Z Wednesday]

Showers and thunderstorms have progressed across much of the area
from the southwest. Best chance for storms will be across
southeast Georgia and along the I-95 corridor where the sea
breezes collide. Have TEMPOs in to to account for stronger
thunderstorms with gusty winds and MVFR vsbys during heavier
downpours. Storms should come to an end this evening. Lighter
southwesterly flow prevails tomorrow along with another chance for
rain.

&&

.PREV DISCUSSION [826 AM EDT]...

.NEAR TERM [Through Tonight]...

Cutoff troughing aloft over western portions of the Tennessee
Valley will retrograde westward across the Ozarks and lower
Mississippi Valley today, reaching eastern Texas by early
Wednesday. Meanwhile, potent shortwave troughing moving off the
New England coast will allow for ridging aloft to build over the
FL peninsula later today through Wednesday before another longwave
trough takes shape over New England. The Atlantic ridge axis will
remain suppressed across south FL today, maintaining a deep and
moist southwesterly flow pattern through today, with PWAT values
expected to remain at or above 2 inches through sunset area-wide.
Shortwave energy to the south of the cutoff trough was already
developing convection along the Louisiana and FL panhandle coasts,
and this activity is poised to move briskly east-northeastward
along the I-10 corridor later today.

Short-term, high resolution guidance indicates that convective
coverage will increase this morning over Apalachee Bay and the FL
Big Bend as the aforementioned shortwave embedded in the deep
southwesterly flow progresses eastward along the northern Gulf
coast. We expect at least filtered sunshine for most of the
morning hours locally, and then convection should advect east-
northeastward into the Suwannee Valley and inland southeast GA by
the late morning hours. Activity should progress east-
northeastward around 20 mph this afternoon and will likely
overspread much of southeast GA during the early to mid afternoon,
with an uptick in coverage and intensity expected again along the
I-95 corridor during the mid afternoon hours as convection
intersects a pinned Atlantic sea breeze boundary. Model soundings
depict slightly less ML CAPE over northeast and north central FL
this afternoon, with values generally in the 1,000 - 1,500 j/kg
range, with slightly higher values expected over inland southeast
GA and east of I-95, where a few strong or even isolated severe
thunderstorms will be possible. Downburst winds of 40-60 mph,
frequent lightning strikes and heavy downpours will again be the
primary threats from this activity, particularly over southeast GA
and along the I-95 corridor in northeast FL. Highs will range
from the mid to upper 80s in the Suwannee Valley and inland
southeast GA, where convection and cloud cover should increase
towards the noon hour, to the lower 90s for locations east of the
U.S. Highway 301, where convection will arrive towards the early
to mid afternoon hours. Maximum heat index values around 100 are
expected for locations along and east of I-95 early this
afternoon.

Convection should push offshore by sunset, except over coastal
southeast GA, where activity could linger into the evening hours
as shortwave energy approaches the Carolina coast. The persistent
southwesterly flow pattern will tap a pocket of slightly drier air
that is currently over the southeastern Gulf of Mexico, and PWAT
values overnight through Wednesday morning should fall below 2
inches area-wide. However, deep and convergent southwesterly flow
could advect isolated to widely scattered convection into western
portions of the Suwannee Valley during the predawn and early
morning hours on Wednesday. Debris cloudiness should otherwise
thin out by late evening, with fair skies and lows in the low to
mid 70s expected by sunrise on Wednesday.

.SHORT TERM [Wednesday Through Thursday]...

Prevailing southwesterly flow will start to shift from out of the
southwest to becoming more westerly by Thursday as high pressure
ridging over Florida begins to break off to the west. Showers and
thunderstorms are expected to be less widespread over northeast
Florida on Wednesday as drier air moves across the region, with
convection becoming more widespread by Thursday as moist air with
PWAT levels reaching upwards of 2.25 to 2.35 inches treks across
the forecast area with strongest diurnal storms likely to develop
in conjunction with the sea breeze convergence. Temperatures
during this period will be in the upper 80s and lower 90s with
cooler temperatures more likely to occur in areas with increased
cloud cover and rainfall. Overnight low temperatures will be in
the lower 70s for inland areas and in the mid to upper 70s nearer
to the coastline.

.LONG TERM [Friday Through Tuesday]...

Heavy rainfall is expected for the end of the week and the
beginning of the weekend as the flow veers to become more out of
the northeast as high pressure continues to move off to the west
and troughing digs in over the southeastern US with measurable
PWAT values reaching as high as 2.5 inches. Convection may begin
to become less widespread on Sunday and Monday as troughing
potentially dips further southward and drier air moves into the
area from out of the north. Temperatures for this period are
expected to be close to the seasonal climate average.

.MARINE...

A frontal boundary will remain stalled across the southeastern
states and will gradually weaken through Thursday as high
pressure remains situated over the Florida peninsula. Showers and
thunderstorms will again develop over the Suwannee Valley and
inland southeast Georgia later this morning, with activity
increasing in coverage and intensity as it moves quickly eastward
towards our near shore waters during the mid to late afternoon
hours. A few thunderstorms will be strong and will contain briefly
strong wind gusts and frequent lightning strikes. Activity will
then move offshore during the early evening hours. Only widely
scattered afternoon and evening thunderstorms are expected on
Wednesday and Thursday, but a few strong to isolated severe
thunderstorms may impact the near shore waters during the
afternoon and early evening hours each day. Another frontal
boundary will then dive into the southeastern states by Friday
afternoon, increasing chances for showers and thunderstorms
through the weekend. Seas of 2 to 4 feet will prevail during the
next several days.

Rip Currents: Prevailing offshore winds and low wave heights will
keep a low risk in place at area beaches through at least Friday.

.HYDROLOGY...

Rivers continue to recede across our region, with mostly minor
flooding ongoing along the lower Santa Fe and portions of the St.
Marys Rivers. River levels should fall below flood stage by the
weekend, except around the Three Rivers Estates gauge.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  90  72  90  72 /  30  60  20  60  20
SSI  76  91  77  91  77 /  40  40  20  50  30
JAX  74  93  75  93  75 /  30  50  10  50  30
SGJ  76  91  75  92  76 /  30  40  10  40  20
GNV  73  91  73  91  74 /  10  50   0  50  20
OCF  73  92  74  92  75 /  10  50   0  40  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 20, 2:04 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
204 PM EDT Tue Jul 20 2021

GAZ135-136-151>154-165-166-250-264-201845-
Pierce GA-Northeastern Charlton GA-Inland Glynn GA-Appling GA-
Inland Camden GA-Coastal Glynn GA-Brantley GA-Coastal Camden GA-
Wayne GA-Northern Ware GA-
204 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...GLYNN...
PIERCE...BRANTLEY...NORTHEASTERN WARE...WAYNE...SOUTHEASTERN APPLING
AND NORTHEASTERN CHARLTON COUNTIES UNTIL 245 PM EDT...

* At 203 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Pebble Hill to 11 miles west of Woodbine. Movement was northeast at
  20 mph.

* Wind gusts up to 40 to 45 mph possible with these storms.

* Locations impacted include...
  Brunswick, Waycross, Jesup, Blackshear, Woodbine, Nahunta,
  Patterson, Dock Junction, Gardi and Screven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 3087 8186 3128 8253 3174 8191 3167 8185
      3165 8181 3166 8181 3158 8170 3156 8170
      3154 8167 3150 8165 3147 8161 3145 8163
      3138 8155 3133 8144 3128 8139 3129 8139
      3131 8134 3128 8132 3128 8127
TIME...MOT...LOC 1803Z 240DEG 19KT 3127 8241 3100 8190

HESS
Special weather statement, Jul 20, 2:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
231 PM EDT Tue Jul 20 2021

GAZ136-152>154-165-201915-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Brantley GA-
Wayne GA-
231 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMDEN...
NORTHWESTERN GLYNN...NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE
COUNTIES UNTIL 315 PM EDT...

* At 230 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Waynesville, or 11 miles east
  of Nahunta, moving northeast at 20 mph.

* Wind gusts up to 50 mph and funnel clouds possible with this storm.

* Locations impacted include...
  Everett, Waynesville, Thalmann, Atkinson, Boys Estate and Mount
  Pleasant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3109 8178 3116 8193 3157 8170 3155 8169
      3154 8167 3153 8167 3153 8165 3151 8166
      3149 8164 3148 8162 3147 8161 3145 8163
      3140 8158 3138 8155 3138 8154 3136 8152
      3133 8145 3133 8144 3132 8143
TIME...MOT...LOC 1830Z 213DEG 18KT 3122 8178

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:29 PM EDTSpecial Marine WarningJAX91 min
Jul 20, 3:52 PM EDTSpecial Marine WarningJAX83 min
Jul 20, 4:42 PM EDTSpecial Weather StatementJAXSaint Johns48 min
Jul 20, 5:10 PM EDTSpecial Weather StatementJAXBaker50 min
Jul 20, 5:13 PM EDTSpecial Weather StatementJAXDuval32 min
Jul 20, 5:40 PM EDTSpecial Weather StatementJAXFlagler50 min
Jul 20, 6:10 PM EDTSpecial Weather StatementJAXNassau50 min
Jul 20, 6:21 PM EDTSpecial Marine WarningJAX84 min
Jul 20, 6:23 PM EDTSevere Thunderstorm WarningJAXFlagler52 min
Jul 20, 6:26 PM EDTSpecial Marine WarningJAX94 min
Jul 20, 7:32 PM EDTSpecial Marine WarningJAX88 min
Jul 20, 7:45 PM EDTSpecial Marine WarningJAX60 min
Jul 20, 2:04 PM EDTSpecial Weather StatementJAXBrantley, Glynn, Pierce, Wayne41 min
Jul 20, 3:47 PM EDTSpecial Weather StatementJAXClinch43 min
Jul 20, 4:31 PM EDTSpecial Weather StatementJAXBrantley, Ware44 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.